U.S. doctors online nowAsk doctors free
Valley, AL
A 41-year-old female asked:

Will anything bad happen if a person just stops taking blood pressure medicine.

2 doctor answers8 doctors weighed in
Dr. Sewa Legha
Medical Oncology 50 years experience
Yes,BP goes up,somet: Suddenly stopping blood pressure medicines can be dangerous as the BP tends to rise up, sometimes quite high resulting in serious consequences like a stroke.So it is not to be done without doctors advise and close monitoring..Once you have high blood pressure, it is usually a long term, often life long malady, requring life long reatment unless it was mild probelm and could be controlled without pill.
Dr. Jack Rubin
Nephrology and Dialysis 48 years experience
Stopping BP meds: The only sure thing is that stopping your BP meds will cause you to be hypertensive in a matter of days or weeks. If you are on clonidine, you may have a rebound hypertensive effect of stopping it. If you have some adverse reaction(s) to your BP meds, tell your doctor about it and see if they can switched to get rid of it. Taking BP meds can save your life, speak to your doctor before you stop.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Feb 13, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.